Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
158 Doctors are Online

Using anti wrinkle cream with Retinol. Lips peeling and crackling. Taking Pyruvate. Using cold sore zinc oxide with lysine ointment

User rating for this question
Very Good
Answered by

Gastroenterologist
Practicing since : 2006
Answered : 2181 Questions
Question
WHEN I STARTED USING A ANTI WRINKLE CREAM WITH RETINOL, MY LIPS BEGAN PEELING AND CRACKING IN THE CORNERS. THEY CONTINUE TO DO SO EVEN THOUGH I HAVE DISCONTINUED THE CREAM. I WAS ALSO TAKING PYRUVATE SUPPLEMENTS FOR WT LOSS AT THE SAME TIME, BUT HAVE ALSO DISCONTINUED THAT FOR AT LEAST 3 WKS
NO MATTER WHAT I USE TO SOOTHE THE LIPS, ONLY LAST A FEW MINUTES. (CUSTOMARILY USE BERTS BEES LIP BALM AND HAVE RECENTLY BEEN USING COLD SORE ZINC OXIDE WITH LYSINE OINTMENT
Posted Wed, 13 Nov 2013 in Skin Hair and Nails
 
 
Answered by Dr. Klerida Shehu 1 hour later
Brief Answer:
Please follow the suggestions below...

Detailed Answer:
Hi,

I have read your concern carefully.

There are many factors contributing to peeling and cracking of your lips in the corner depending on the time you started the anti-wrinkle cream (or the time when the peeling was set):

- if it is more than 3 weeks, anemia is suspected, for which you can do a complete blood profile.

- if it is less than 3 weeks, common cold from viruses is suspected, for which you should drink more water, keep lips moisturized and keep good oral hygiene. If no improvement, can discuss with your physician to start anti-viral therapy.

- if you used the cream on the lip skin area, I'd recommend to stop using it for a while to see if the symptoms get resolved.

Hope it answered to your concern!

Dr. Klerida

p.s.if you have more concerns, please write back to me!
Above answer was peer-reviewed by
 
Follow-up: Using anti wrinkle cream with Retinol. Lips peeling and crackling. Taking Pyruvate. Using cold sore zinc oxide with lysine ointment 2 hours later
do you have a suggestion as to the best moisturizer. the center of my tongue is also tender.....could this be a yeast issue ?
 
 
Answered by Dr. Klerida Shehu 16 minutes later
Brief Answer:
Could be a yeast issue and more....

Detailed Answer:
Hi,

With regards to moisturizers, I usually advise my patients to use a thin layer of butter or olive oil. They give the best moisturizing effect naturally.

If the center of your tongue is tender, yeast infection is suspected and can be only diagnosed through a lab exam of oral swab-culture for candida, which can determine if it is yeast and to start treatment. Usually, I prescribe miconazole gel thrice daily for up to 10 days together with probiotics.

You can also do the oral swab -culture to exclude bacterial infection. In this case, antibiotics are needed to be taken orally.

If no yeast or bacterial infection, then, most probably a viral infection can be treated with anti-viral locally and orally.

But, first, the tests are necessary to be done.

Wish you health!

Dr.Klerida
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Treatment/Therapy

The user accepted the expert's answer

Ask a Dermatologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor